MAUDE Adverse Event Report: COSTA MESA MFG DC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COSTA MESA MFG DC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70M-JP-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter information and patient identifier information cannot be provided due to the restriction by the (b)(6) privacy regulation.Device manufacture date estimated.Medtronic received the suspect device/component from the customer, but the device has not yet been evaluated to date.It was reported that a third party service provider performed the repair, duplicated the alarm and found that the pump was not working.The pump was disassembled and metal residue was found on the bearing part of the pump.The pump was replaced and has been returned to medtronic for further analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the ht70 ventilator generated a motor fault alarm and ventilation stopped.The patient was removed from the ventilator and manually ventilated before being placed on an alternate ventilator without harm.
 
Additional Manufacturer Narrative
Correction: section d: udi # section h6 evaluation code method, result and conclusion.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the ht70 v entilator generated a motor fault alarm and ventilation stopped.The device was available for evaluation.It was reported that a third party service provider performed the repair, duplicated the alarm and found that the pump was not working.The pump was disassembled and metal residue was found on the bearing part of the pump.The pump was replaced and was returned to medtronic for further investigation.One ht70 pump and manifold assembly was received for failure analysis.The reported complaint has been verified, root cause has been identified as bearing failure.Initial inspection of the unit revealed substantial bearing wear within the assembly.The pump was installed in an ht70 test fixture.After several breaths delivered the pump seized, ventilation stopped and the device gave the motor fault alarm.Root cause of this failure has been identified as bearing failure of the pump.The image observed also shows that the bearings are completely shredded and metal shards are present.The pump will not function properly without the bearings.The cause of the event was isolated to bearing failure of the pump.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COSTA MESA MFG DC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key11507432
Report Number2023050-2021-00012
Device Sequence Number11748548
Product Code CBK
UDI-Device Identifier10884521542198
UDI-Public10884521542198
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70M-JP-NA
Device Catalogue NumberHT70M-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1